Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have low BP. Was in drug induced coma. On anti seizure medicines. Are these the cause of low BP?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 262 Questions
Hi, Dr. XXXXXXX . my BP is on the low side why is it identified as "soft"?? I was in a drug induced coma for 18 days, wow, 13 years ago now for viral encephilitis , and remain on anti seizure meds. Does all this have bearing on my BP XXXXXXX
Posted Fri, 3 May 2013 in General Health
Answered by Dr. Balaji Chinnasami 4 hours later

Thanks for your query to healthcare magic.
I would like to know a few more details to help you better:

1. How much is your BP now?
2. Are you experiencing any of the following symptoms like dizziness, sweating, fainting attacks etc ?

It is unlikely that your past history of coma has any relation to your current low BP.

But the drugs you are taking at present can have effect on your BP, since you are on maximum dosage. esp. Phenytoin can cause Low BP. Also topiramide can increase the blood levels of phenytoin, which can further aggrevate the side effects of phenytoin, hence you need to be monitored carefully by a neurologist, he can order drug levels in your blood & adjust dosage accordingly. If needed may even change the medications.But it all depends on the value of your BP & the symptoms affecting you due to this low BP. If you are not experiencing any symptoms related to low BP, then treating your seizure takes priority than worrying about slightly low BP.

Dont worry, just consult a neurologist & discuss these points.
Hope the information was useful. I will be glad to answer any further queries in this regard. If no kindly close the query & rate it.

Take care,
Dr. Balaji Chinnasami, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor